Alert archive / Iowa / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 113, NWS Des Moines, IA

June 26, 2019Adams County, Ringgold County, Union County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 26, 2019, 1:00 AM CDT for Adams County, Ringgold County, Union County, Iowa. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2019, 1:00 AM CDT (06:00 UTC)
Expired
Jun 26, 2019, 1:45 AM CDT
In force
45 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Adams County, IA, Ringgold County, IA, Union County, IA

The radar

The Des Moines radar (KDMX), 108 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 25, 11:59 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 6.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2019-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2019-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
1816 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
324 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.8

Open this sounding in Storm Lab

The text

As transmitted.

493 
WUUS53 KDMX 260600
SVRDMX
IAC003-159-175-260645-
/O.NEW.KDMX.SV.W.0113.190626T0600Z-190626T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
100 AM CDT Wed Jun 26 2019

The National Weather Service in Des Moines  has issued a

* Severe Thunderstorm Warning for...
  Southern Union County in south central Iowa...
  Southeastern Adams County in southwestern Iowa...
  Northern Ringgold County in south central Iowa...

* Until 145 AM CDT.

* At 100 AM CDT, a severe thunderstorm was located near Lenox, or 9
  miles southwest of Creston, moving southeast at 25 mph.

  HAZARD...Ping pong ball size hail.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect 
           damage to roofs, siding, windows, and vehicles.

* Locations impacted include...
  Creston, Sun Valley Lake, Diagonal, Tingley, Cromwell, Arispe,
  Shannon City, Kent, Ellston and Creston Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4082 9436 4081 9436 4083 9437 4089 9447
      4090 9447 4090 9448 4096 9457 4110 9445
      4095 9401 4086 9402 4069 9417
TIME...MOT...LOC 0600Z 305DEG 20KT 4095 9448 

HAIL...1.50IN
WIND...<50MPH
 
$$

Hagenhoff
3 follow-up statements
920 
WWUS53 KDMX 260608
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
108 AM CDT Wed Jun 26 2019

IAC003-159-175-260645-
/O.CON.KDMX.SV.W.0113.000000T0000Z-190626T0645Z/
Union IA-Adams IA-Ringgold IA-
108 AM CDT Wed Jun 26 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHERN UNION...SOUTHEASTERN ADAMS AND NORTHEASTERN RINGGOLD
COUNTIES...

At 108 AM CDT, a severe thunderstorm was located 7 miles northeast of
Lenox, or 10 miles south of Creston, moving southeast at 25 mph.

HAZARD...Ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Sun Valley Lake, Diagonal, Tingley, Arispe, Shannon City, Kent,
Ellston and Creston Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4097 9452 4105 9430 4095 9401 4086 9402
      4069 9417 4082 9436 4084 9438
TIME...MOT...LOC 0608Z 305DEG 20KT 4092 9443 

HAIL...1.50IN
WIND...<50MPH
 
$$

Hagenhoff
291 
WWUS53 KDMX 260625
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
125 AM CDT Wed Jun 26 2019

IAC003-260635-
/O.CAN.KDMX.SV.W.0113.000000T0000Z-190626T0645Z/
Adams IA-
125 AM CDT Wed Jun 26 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
south central Iowa.

LAT...LON 4091 9445 4098 9437 4086 9402 4069 9417
TIME...MOT...LOC 0625Z 305DEG 20KT 4086 9433 

$$

IAC159-175-260645-
/O.CON.KDMX.SV.W.0113.000000T0000Z-190626T0645Z/
Union IA-Ringgold IA-
125 AM CDT Wed Jun 26 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHWESTERN UNION AND NORTHEASTERN RINGGOLD COUNTIES...

At 125 AM CDT, a severe thunderstorm was located 11 miles northwest
of Mount Ayr, moving southeast at 25 mph.

HAZARD...Ping pong ball size hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Sun Valley Lake, Tingley, Shannon City and Ellston. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4091 9445 4098 9437 4086 9402 4069 9417
TIME...MOT...LOC 0625Z 305DEG 20KT 4086 9433 

HAIL...1.50IN
WIND...<50MPH
 
$$

Hagenhoff
323 
WWUS53 KDMX 260644
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
144 AM CDT Wed Jun 26 2019

IAC159-175-260653-
/O.EXP.KDMX.SV.W.0113.000000T0000Z-190626T0645Z/
Union IA-Ringgold IA-
144 AM CDT Wed Jun 26 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN UNION AND
NORTHEASTERN RINGGOLD COUNTIES WILL EXPIRE AT 145 AM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
is still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
south central Iowa.

LAT...LON 4091 9445 4098 9437 4086 9402 4069 9417
TIME...MOT...LOC 0643Z 305DEG 20KT 4081 9423 

$$

Hagenhoff

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 11:40 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 25, 11:40 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
1140 PM CDT Tue Jun 25 2019

.UPDATE...
Issued at 1133 PM CDT Tue Jun 25 2019

Return flow across the H850 boundary continues to fire storms into
southwest Iowa late this evening. Though severe reports are
becoming more sporadic, some large hail is still occurring.
Flooding is also a threat now with training storms across
southwest portions. Though localized to smaller portions of a few
counties, will continue to monitor the remainder of the night for
any additional flooding.

&&

.DISCUSSION.../Tonight through Tuesday/
Issued at 318 PM CDT Tue Jun 25 2019

The primary concerns through the period will be ill-defined
convective trends in increasing instability over the next several
days, and a prolonged heat and humidity episode with temperatures
nudging up further versus previous forecast cycles. The current
Rockies short wave ridging will build into the MO Valley tomorrow
and continue to allow increased instability to push farther north
over time. Weak waves will continue to pass through the flow
keeping at least low PoPs in the forecast through at least
Thursday with both peak heating and nocturnal convection possible.
Eventually the ridge will build further northward and push Iowa
fully in the warm sector with any low level convergence and
baroclinicity sufficient for convective development to our north.
However this will also allow heat and humidity to build closer to
advisory criteria.

The immediate concern is severe potential however. Elevated
convection has already produced dime sized hail near Carson in
2-3K MUCAPEs and 35kts of effective shear. The best mixed layer
conditions are farther south however where MLCAPEs quickly jump up
to 2K+ j/kg. These conditions, along with the current 0-500m
moisture convergence axis into northern MO and Bunkers supercell
motion to the southeast, may all keep the best severe potential to
our south. Weak NW winds into our southwest forecast area have
dropped dewpoints and instability. Nevertheless the slightly
elevated storms may still produce severe weather across southern
IA. Supercells with large hail and damaging wind would be the
primary threats, wind especially if it can become rooted lower,
due to the effective shear and steep lapse rates aloft. The
tornado potential for now with little 0-1km shear or SRH, or 0-3km
CAPE. Locally heavy rain is possible as well, but storm motion
and residence time should preclude much in the way of the flooding
threat. Most convection allowing models are in agreement with the
convection either dissipating or exiting southern Iowa by late
evening, but there is also some hint that persistent theta-e
advection may sustain weaker convection into the night.

Tomorrow will start a two day period with lowered confidence as
building heights result in an associated northward push of
instability. The question over this span will be how much of a
break, if any, there will be between sequential nocturnal and
daytime heating convective episodes. For instance some models
depict a Siouxland MCS advancing into IA during the day, which
could limit the peak heating potential, while others show more of
a break with the potential of more instability re-charge and
allowance for the effective boundary ending up farther north.
These uncertainties driven by mesoscale outflow questions repeat
themselves Thursday into Thursday Night so confidence is low
through this time span. Moderate to high instability will be in
place keeping severe weather possible area wide, but the building
heights will likely keep much of the more organized threat north.
Regarding heavy rain and potentially flash flooding, this will
increase Wed and Thu Nights with a persistent southwest low level
jet and associated moisture convergence focused into IA. This
should produce nocturnal convection at a minimum, even if not
aided by lingering peak heating storms. The precipitable water
values are not anomalously high with mainly shallow moisture in
place, but even seasonal late June values are sufficient for heavy
rains, especially coupled with deep warm cloud depths and weak
mean winds as the ridge builds.

The forecast drys out Friday through the weekend with heat
becoming the primary weather story. Although not all elements are
available for examination, the NBM nudge upward is difficult to
argue with considering the warming pattern and breadth of guidance
included in the NBM. This would push heat indices to the cusp of
advisory criteria /105F/ over the weekend. Folks participating in,
or planning, outdoor activities should be prepared to mitigate
heat effects as this will be the first noted heat episode of the
season. Confidence continues to be low early next week but at
least some PoPs do return to the forecast by this time, mainly due
to GFS and CMC influences which are more bullish on the ridge
breakdown than the GEFS or ECMWF.

&&

.AVIATION.../For the 06Z TAFS through 06Z Wednesday night/
Issued at 1139 PM CDT Tue Jun 25 2019

Main concern is the ongoing convection. Expect that the most
widespread over far southwest/southern Iowa will lessen with time
over the next few hours as front begins to lift north. Some more
isolated convection is anticipated north toward KDSM, though
coverage remains more vicinity in nature. Toward morning another
MCS may approach western Iowa then decay into the morning hours.
Later in the afternoon, north sites expected to see increase in
convection aft 19-20z. Next shift will evaluate that potential.
/rev

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...REV
DISCUSSION...Small
AVIATION...REV
Hazardous weather outlook, Jun 25, 2:27 PM CDT, 10 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
227 PM CDT Tue Jun 25 2019

IAZ004>007-015>017-023>028-033>039-044>048-057-058-261930-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Audubon-Guthrie-
227 PM CDT Tue Jun 25 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Thunderstorms are possible towards central Iowa this evening. A
few storms may be strong, with lightning, hail and strong winds
as the primary threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are possible Wednesday through Friday morning.
There is growing confidence that severe weather might be possible
over some part of the area Wednesday night into early Thursday
morning. Periods of heavy rainfall may be possible during the
overnight hours as well.

Hot and humid conditions are expected Friday through Monday. Heat
index values on Saturday and Sunday may near Heat Advisory
criteria, as values in the low triple digits are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely not be needed.

IAZ049-050-059>062-070>075-081>086-092>097-261930-
Marshall-Tama-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-
Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-
Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
227 PM CDT Tue Jun 25 2019

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Strong to severe thunderstorms are possible late this afternoon
through this evening. Lightning, large hail and damaging winds
are the primary threats. A tornado or two is also possible, along
with brief periods of heavy rainfall.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are possible Wednesday through Friday morning.
There is growing confidence that severe weather might be possible
over some part of the area Wednesday night into early Thursday
morning.

Hot and humid conditions are expected Friday through Monday. Heat
index values on Saturday and Sunday may near Heat Advisory
criteria, as values in the low triple digits are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and
evening, especially across southern Iowa.

Kotenberg

In the hours before

Local storm report, Jun 25, 9:16 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
916 PM CDT TUE JUN 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HAIL             MURRAY                  41.04N 93.95W
06/25/2019  E1.00 INCH       CLARKE             IA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL
            IN MURRAY.

&&

KCC
Local storm report, Jun 25, 9:24 PM CDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
924 PM CDT TUE JUN 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             PRESCOTT                41.02N 94.61W
06/25/2019  M1.75 INCH       ADAMS              IA   PUBLIC

            VIA SOCIAL MEDIA - DELAYED REPORT.

&&
Local storm report, Jun 25, 10:01 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1001 PM CDT TUE JUN 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             4 E PRESCOTT            41.02N 94.54W
06/25/2019  E1.00 INCH       ADAMS              IA   PUBLIC

&&
Local storm report, Jun 25, 10:02 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1002 PM CDT TUE JUN 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             4 E PRESCOTT            41.02N 94.54W
06/25/2019  E1.00 INCH       ADAMS              IA   PUBLIC

0856 PM     HAIL             MURRAY                  41.04N 93.95W
06/25/2019  E1.00 INCH       CLARKE             IA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL
            IN MURRAY.

0855 PM     HAIL             2 W MURRAY              41.04N 93.98W
06/25/2019  E2.00 INCH       CLARKE             IA   TRAINED SPOTTER

            MIX OF QUARTER TO HEN EGG SIZED HAIL.

0852 PM     HAIL             MURRAY                  41.04N 93.95W
06/25/2019  E1.00 INCH       CLARKE             IA   PUBLIC

            VIA SOCIAL MEDIA.

0852 PM     HAIL             2 W MURRAY              41.04N 93.98W
06/25/2019  E1.75 INCH       CLARKE             IA   TRAINED SPOTTER

            INCREASED TO GOLFBALL SIZED. WHILE ON THE
            PHONE INDICATED THAT SOME EVEN LARGER MAY
            HAVE STARTED TO FALL.

0842 PM     HAIL             PRESCOTT                41.02N 94.61W
06/25/2019  M1.75 INCH       ADAMS              IA   PUBLIC

            VIA SOCIAL MEDIA - DELAYED REPORT.

0840 PM     HAIL             2 W MURRAY              41.04N 93.98W
06/25/2019  E1.00 INCH       CLARKE             IA   TRAINED SPOTTER

            SPORADIC QUARTER HAIL MIXED WITH HEAVY RAIN,
            STILL ONGOING.

0840 PM     HAIL             4 NNW OSCEOLA           41.09N 93.81W
06/25/2019  E1.00 INCH       CLARKE             IA   PUBLIC

            RELAYED VIA BROADCAST MEDIA.

0706 PM     HAIL             LINEVILLE               40.59N 93.52W
06/25/2019  E1.00 INCH       WAYNE              IA   PUBLIC

            VIA SOCIAL MEDIA - DELAYED REPORT.

0655 PM     HAIL             CENTERVILLE             40.73N 92.87W
06/25/2019  M1.75 INCH       APPANOOSE          IA   LAW ENFORCEMENT

            GOLF BALL HAIL FELL FOR SEVERAL MINUTES
            BEFORE BECOMING SMALLER IN SIZE. A SEVERE
            WEATHER SPOTTER REPORTED 1/2 INCH DIAMETER
            BRANCHES SNAPPED AT THE SAME TIME AS THE
            HAIL.

0655 PM     HAIL             CENTERVILLE             40.73N 92.87W
06/25/2019  M1.00 INCH       APPANOOSE          IA   PUBLIC

            VIA SOCIAL MEDIA.

0652 PM     HAIL             2 SSE CENTERVILLE       40.71N 92.87W
06/25/2019  E1.25 INCH       APPANOOSE          IA   PUBLIC

0632 PM     TSTM WND DMG     LAMONI                  40.62N 93.94W
06/25/2019                   DECATUR            IA   LAW ENFORCEMENT

            TREE DOWN ON A POWER LINE IN LAMONI -
            RELAYED VIA DISPATCH, TIME EST. VIA RADAR.

0632 PM     TSTM WND DMG     6 SW DRAKESVILLE        40.73N 92.55W
06/25/2019                   DAVIS              IA   PUBLIC

            REPORT OF TREE DOWN ON POWER LINE IN WEST
            GROVE - DELAYED REPORT VIA SOCIAL MEDIA,
            TIME EST. VIA RADAR.

0620 PM     TSTM WND DMG     3 S UDELL               40.74N 92.74W
06/25/2019                   APPANOOSE          IA   LAW ENFORCEMENT

            TREES DOWN BLOCKING ONE LANE OF HIGHWAY 2.

0602 PM     HAIL             7 N PLANO               40.86N 93.05W
06/25/2019  M1.75 INCH       APPANOOSE          IA   OTHER FEDERAL

            CORP OF ENGINEERS PERSON CALLED DISPATCH TO
            REPORT GOLF BALL HAIL.

0600 PM     HAIL             3 NE HUMESTON           40.89N 93.46W
06/25/2019  E1.00 INCH       WAYNE              IA   PUBLIC

            VIA SOCIAL MEDIA - DELAYED REPORT.

0555 PM     HAIL             HUMESTON                40.86N 93.50W
06/25/2019  E1.00 INCH       WAYNE              IA   PUBLIC

            REPORTED AT 6:04 PM RADAR INDICATED TIME WAS
            5:55 PM.

0550 PM     HAIL             CRESTON                 41.06N 94.36W
06/25/2019  E1.00 INCH       UNION              IA   LAW ENFORCEMENT

            NICKLE AND QUARTER SIZE HAIL, DELAYED REPORT
            RELAYED VIA DISPATCH.

0540 PM     HAIL             4 NW CROMWELL           41.09N 94.52W
06/25/2019  E1.00 INCH       ADAMS              IA   TRAINED SPOTTER

            DELAYED REPORT, VIA SOCIAL MEDIA.

0537 PM     HAIL             4 WNW LE ROY            40.90N 93.66W
06/25/2019  E1.00 INCH       DECATUR            IA   EMERGENCY MNGR

            QUARTER SIZED HAIL AND SMALL LIMB DAMAGE -
            DELAYED REPORT, TIME EST. VIA RADAR.

0535 PM     HAIL             WELDON                  40.90N 93.74W
06/25/2019  E1.00 INCH       DECATUR            IA   EMERGENCY MNGR

            SWATHS OF STRIPPED CROPS AT THE
            CLARKE/DECATUR COUNTY LINE - DELAYED REPORT,
            TIME EST. VIA RADAR.

0515 PM     HAIL             6 SE MURRAY             40.98N 93.88W
06/25/2019  E1.00 INCH       CLARKE             IA   PUBLIC

            VIA SOCIAL MEDIA - DELAYED REPORT.

&&
Special weather statement, Jun 25, 10:34 PM CDT, 2 hours 26 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1034 PM CDT Tue Jun 25 2019

IAZ070-071-081>085-093>096-260700-
Cass-Adair-Adams-Union-Clarke-Lucas-Monroe-Ringgold-Decatur-Wayne-
Appanoose-
Including the cities of Atlantic, Greenfield, Stuart, Adair,
Fontanelle, Corning, Creston, Osceola, Chariton, Albia,
Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston,
and Centerville
1034 PM CDT Tue Jun 25 2019

...Locally Heavy Rains May Lead to Minor Flooding...

Over the past several hours, radar estimates suggest that up to 2
to possibly 3 inches or more of rain has fallen across portions
of southern and southwest Iowa this evening. Though no major
impacts have been reported so far, ponding of water in fields and
minor street flooding along with rises in area streams, creeks and
small rivers may occur across portions of Clarke, Decatur,
Ringgold, Union, Adams and Cass Counties yet tonight.

Be extra cautious if traveling across the region tonight. Never
drive through any flooded areas and if you see flooding in your
area, report it to local law enforcement. The area will continue
to be monitored tonight as showers and thunderstorms are still
tracking over portions of southwest and southern Iowa.

REV
Special weather statement, Jun 25, 10:52 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Des Moines IA
1052 PM CDT Tue Jun 25 2019

IAZ070-071-081>084-093>095-260515-
Adams IA-Clarke IA-Wayne IA-Lucas IA-Adair IA-Ringgold IA-Union IA-
Decatur IA-Cass IA-
1052 PM CDT Tue Jun 25 2019

...Strong Thunderstorms May Produce Up To Nickel Hail and Wind
Gusts in Excess of 40 MPH...

At 1048 PM CDT, Doppler radar was tracking strong thunderstorms from
5 miles northeast of Grant to 2 miles west of Garden Grove moving
southeast at 35 mph.

Nickel size hail and winds in excess of 40 mph and heavy rainfall
will be possible with these storms.

Locations impacted include...
Creston, Osceola, Leon, Sun Valley Lake, Green Valley Lake, Lake
Icaria, Lakeside Casino, Afton, Murray, Humeston, Orient, Lorimor,
Massena, Cumberland, Prescott, Grand River, Van Wert, Garden Grove,
Woodburn and Decatur City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Des Moines.

&&

A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central and southwestern Iowa.

LAT...LON 4083 9401 4106 9493 4131 9493 4118 9424
      4116 9424 4116 9416 4096 9319 4058 9349
TIME...MOT...LOC 0348Z 293DEG 33KT 4105 9456

Boksa

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:26 PM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne19 min
Jun 25, 7:49 PM CDTSpecial Weather StatementDMXDavis41 min
Jun 25, 8:15 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Union25 min
Jun 25, 8:22 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Warren38 min
Jun 25, 8:49 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Union, Wayne56 min
Jun 25, 8:51 PM CDTSevere Thunderstorm WarningDMXAdams, Cass, Ringgold, Union39 min
Jun 25, 8:55 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Monroe, Wayne49 min
Jun 25, 9:26 PM CDTSevere Thunderstorm WarningDMXAdams, Cass, Clarke, Decatur, Ringgold, Taylor and 1 more49 min
Jun 25, 9:43 PM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Lucas, Wayne29 min
Jun 25, 10:05 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Clarke, Decatur, Ringgold and 2 more40 min
Jun 25, 10:40 PM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold50 min
Jun 25, 10:44 PM CDTSevere Thunderstorm WarningDMXRinggold33 min
Jun 25, 10:52 PM CDTSpecial Weather StatementDMXAdams, Clarke, Decatur, Union83 min
Jun 25, 10:59 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Taylor, Union34 min
Jun 25, 11:02 PM CDTSevere Thunderstorm WarningDMXDecatur, Wayne43 min
Jun 25, 11:05 PM CDTFlash Flood WarningDMXAdams, Cass6 hr
Jun 25, 11:28 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Union47 min
Jun 25, 11:37 PM CDTSevere Thunderstorm WarningDMXWayne23 min
Jun 25, 11:54 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass27 min
Jun 26, 12:08 AM CDTFlash Flood WarningDMXAdams, Ringgold, Union6 hr
Jun 26, 12:10 AM CDTSevere Thunderstorm WarningDMXAdams, Clarke, Ringgold, Union50 min
Jun 26, 12:17 AM CDTSevere Thunderstorm WarningDMXAdams, Union43 min
Jun 26, 12:48 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass42 min
Jun 26, 1:23 AM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass52 min
Jun 26, 1:43 AM CDTSevere Thunderstorm WarningDMXAdair, Cass47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.